MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2174/1574886312666170601092949

Медицинская библиотека · Current drug safety · 2017

Intermittent Transient Motor Aphasia Associated with Acute Lithium Toxicity: A Case Report and Brief Review.

Madhusoodanan Subramoniam, Reddy Varudhini, Mohan Sonya

Клинический случайСтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Lithium is known to cause certain neurological deficits. However, reports of aphasia secondary to lithium toxicity are scant. We report the case of a 70 year old African American woman with a history of schizoaffective disorder and mild dementia who developed transient intermittent aphasia secondary to lithium toxicity.

METHODS

Patient was admitted because of agitation, delusional behavior, and pressured speech. Her previous medications included divalproex sodium 500 mg po bid, valproic acid 250 mg po qd, risperidone 3.5 mg po bid, lorazepam 1 mg po bid, amlodipine besylate 5 mg po qd, levothyroxine sodium 25 mcg po qd, gabapentin 300 mg po qd, amantadine HCl 100 mg po bid, and aspirin 81 mg po qd. Since patient's symptoms have not improved, she was started on lithium 300mg po bid and titrated up to 300 mg po bid and 450 mg po qhs over 7-8 days. Her lithium levels ranged from 0.4 mEq/L on 11/11/16 to 1.5 mEq/L on 11/22/16. Patient was observed to have aphasia symptoms intermittently at lithium level of 1.5 mEq/L. CT scan of head and neurology consultations were unremarkable. The Naranjo Adverse Drug Reaction Probability Scale score was 8 in the probable range for an adverse drug reaction. Patient's sodium was also found to be high at 148 mmol/L.

RESULTS

Lithium was discontinued and patient rehydrated with intravenous fluids. Patients aphasia resolved completely in 2-3 days.

CONCLUSION

Clinicians should be aware of this rarely reported side effect of lithium particularly in patients at risk for volume depletion and closely monitor fluid intake, lithium level, and potential side effects.

Для цитирования: Madhusoodanan Subramoniam, Reddy Varudhini, Mohan Sonya. Intermittent Transient Motor Aphasia Associated with Acute Lithium Toxicity: A Case Report and Brief Review.. Current drug safety. 2017. DOI: 10.2174/1574886312666170601092949.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.